MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, when the guidewire from the kit was introduced into a temporary catheter, it unraveled upon removal.There was no reported patient outcome.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the operation, when the guidewire from the kit was introduced into a temporary catheter, the guidewire unraveled upon removal.It was also stated that it uncoiled inside the body.There was not any resistance observed when inserting the guidewire, and there was no tool used when trying to remove it.The guidewire was removed slowly, with no excessive force, to avoid breakage.There were no issues with the luer adapter, and no other defects or damages were observed on the product at the time of the event.There was nothing unusual observed on the device prior to use.Flushing was done, and the catheter itself was fine.No other products were utilized with the device.The reported product was not replaced.Patient was fine, and there were no consequences due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the operation, when the guidewire from the kit was introduced into a temporary catheter, the guidewire unraveled upon removal.It was also stated that it uncoiled inside the body.There was not any resistance observed when inserting the guidewire, and there was no tool used when trying to remove it.The guidewire was removed slowly, with no excessive force, to avoid breakage.There were no issues with the luer adapter, and no other defects or damages were observed on the product at the time of the event.There was nothing unusual observed on the device prior to use.Flushing was done, and the catheter itself was fine.No other products were utilized with the device.Patient was fine, and there were no consequences due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that one guidewire that was almost entirely frayed and unraveled.It was reported that the guide wire was frayed.The reported issue was confirmed.The most likely cause could not be established from the information available.This issue can occur when the guidewire became frayed during the operation, it's possible that there was obstruction by biological contamination, such as dried blood.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21662652
Report Number1282497-2025-00179
Device Sequence Number8431533
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number241080017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/24/2025
03/26/2025
07/02/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date03/26/2025
03/27/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown